Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 220, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 23, 2007, 1:00 AM CDT for 4 counties in Alabama. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 23, 2007, 1:00 AM CDT (06:00 UTC)
- Expired
- Oct 23, 2007, 1:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Chilton County, AL, Dallas County, AL, Lowndes County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 1:15 AM CDT | TSTM WND DMG | 2 Wnw Braggs, AL | NUMEROUS TREES DOWN ALONG COUNTY ROAD 45. |
| Oct 23, 1:15 AM CDT | TSTM WND DMG | 3 W Mosses, AL | NUMEROUS TREES DOWN BLOCKING ROADWAYS. |
| Oct 23, 1:30 AM CDT | TSTM WND DMG | Autaugaville, AL | NUMEROUS 2-3 INCH TREE LIMBS DOWN ACROSS ROADS. SCHOOLS IN AUTAUGAVILLE DELAYED UNTIL ROADS CLEARED. |
| Oct 23, 1:34 AM CDT | TORNADO 1 | 4 Nne Hayneville, AL | A SURVEY CREW FOUND EVIDENCE OF AN EF1 TORNADO NORTHEAST OF THE TOWN OF HAYNEVILLE. THE PATH LENGTH IS 3.25 MILES LONG AND 100 YARDS AT ITS WIDEST POINT. CREWS FOUND DAMAGE AT MT. OLIVE CHURCH AND THE AUXILIARY MT. OLIVE CHURCH ON FREDERICK DOUGLASS ROAD...ABO |
| Oct 23, 1:34 AM CDT | TORNADO 1 | 5 Ne Hayneville, AL | A SURVEY CREW FOUND EVIDENCE OF AN EF1 TORNADO NORTHEAST OF THE TOWN OF HAYNEVILLE. THE PATH LENGTH IS 3.25 MILES LONG AND 100 YARDS AT ITS WIDEST POINT. CREWS FOUND DAMAGE AT MT. OLIVE CHURCH AND THE AUXILIARY MT. OLIVE CHURCH ON FREDERICK DOUGLASS ROAD...ABO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 12:43 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 230600
SVRBMX
ALC001-021-047-085-230645-
/O.NEW.KBMX.SV.W.0220.071023T0600Z-071023T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 AM CDT TUE OCT 23 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUTAUGA COUNTY IN CENTRAL ALABAMA...
EXTREME SOUTHWESTERN CHILTON COUNTY IN CENTRAL ALABAMA...
EASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...LOWNDESBORO...HAYNEVILLE...
* UNTIL 145 AM CDT
* AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES WEST OF DAWSON MILL TO FOSTORIA...OR
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF SELMA TO 22 MILES
WEST OF HAYNEVILLE...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DAWSON MILL...MULBERRY AND BENTON BY 105 AM CDT...
VIDE JUNCTION...WHITE HALL AND MOUNT WILLING BY 110 AM CDT...
MOSSES...BEECHWOOD AND AUTAUGAVILLE BY 115 AM CDT...
LOWNDESBORO BY 120 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING
FOR EASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3267 8653 3226 8649 3225 8642 3206 8641
3199 8642 3199 8647 3199 8684 3204 8685
3207 8685 3208 8698 3267 8699
TIME...MOT...LOC 0600Z 270DEG 42KT 3257 8685 3207 8685
$$
KSL1 follow-up statement
000
WWUS54 KBMX 230616
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 AM CDT TUE OCT 23 2007
ALC021-047-230625-
/O.CAN.KBMX.SV.W.0220.000000T0000Z-071023T0645Z/
DALLAS AL-CHILTON AL-
115 AM CDT TUE OCT 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN CHILTON
AND EASTERN DALLAS COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING
FOR EASTERN ALABAMA.
LAT...LON 3199 8678 3204 8679 3207 8685 3208 8681
3262 8682 3267 8653 3230 8650 3226 8649
3225 8642 3206 8641 3199 8643
TIME...MOT...LOC 0615Z 270DEG 30KT 3257 8672 3207 8672
$$
ALC001-085-230645-
/O.CON.KBMX.SV.W.0220.000000T0000Z-071023T0645Z/
LOWNDES AL-AUTAUGA AL-
115 AM CDT TUE OCT 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR CENTRAL AUTAUGA AND LOWNDES COUNTIES...
AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM VIDE JUNCTION TO MOUNT WILLING...OR ALONG
A LINE EXTENDING FROM 18 MILES NORTHWEST OF PRATTVILLE TO 12 MILES
SOUTHWEST OF HAYNEVILLE...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
VIDE JUNCTION...MOSSES...BEECHWOOD AND AUTAUGAVILLE BY 120 AM
CDT...
LOWNDESBORO...HAYNEVILLE AND BOOTH BY 125 AM CDT...
AUTAUGA COUNTY AIRPORT...MANACK AND LETOHATCHEE BY 130 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING
FOR EASTERN ALABAMA.
LAT...LON 3199 8678 3204 8679 3207 8685 3208 8681
3262 8682 3267 8653 3230 8650 3226 8649
3225 8642 3206 8641 3199 8643
TIME...MOT...LOC 0615Z 270DEG 30KT 3257 8672 3207 8672
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 12:00 AM CDT, 1 hour earlier.
Area forecast discussion, Oct 23, 12:00 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 AM CDT TUE OCT 23 2007 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION... MADE JUST SOME MINOR ADJUSTMENTS TO TONIGHTS FORECAST AS THE ONGOING FORECAST HAS A GOOD HANDLE ON THE CURRENT FORECAST. MAIN CONCERN FOR THE NIGHT WILL BE THE EXTENT OF THE PRIMED AIRMASS THAT HAS BEEN OVER SOUTHERN ALABAMA THIS AFTERNOON. LOOKING AT THE LATEST CHARTS IT APPEARS AT THIS TIME THAT THE JUICIEST AIRMASS WILL REMAIN SOUTH OF THE FORECAST AREA...BUT THERE MAY BE A FEW STORMS THAT DRIFT INTO THE SOUTHERN PORTIONS OF THE AREA BEFORE DISSIPATING. WILL NEED TO KEEP AN EYE ON THINGS...ESPECIALLY OVERNIGHT AS THE SYSTEM MOVES FURTHER EAST. EXPECTING THE FRONT TO BE NEAR THE AL/MS STATE LINE BY 12Z TOMORROW. HEAVIEST RAIN LOOKS TO BE SETTING UP ALONG THE I-20/I-59 CORRIDOR. UPDATES SENT. && .AVIATION...06Z TAF DISCUSSION. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO OVER-SPREAD THE AREA FROM THE WEST. EXPECT IFR CONDITIONS AT ALL SITES THE REMAINDER OF THE PERIOD THROUGH 00Z. MVFR CEILINGS WILL HANG ON ACROSS THROUGH 6Z. SOUTHERLY WINDS 10 TO 15 MPH CAN BE EXPECTED. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Oct 22, 7:03 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 703 PM CDT MON OCT 22 2007 ALZ011>015-017>050-240000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 703 PM CDT MON OCT 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. HEAVY RAINFALL...AND LOCALIZED FLOODING...WILL BE POSSIBLE OVERNIGHT...GENERALLY WEST OF A LINE FROM BIRMINGHAM TO SELMA AS A BROAD AREA OF PRECIPITATION MOVES NORTHEASTWARD ACROSS THE REGION. RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED BY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TUESDAY. A COLD FRONT WILL SLOWLY MOVE ACROSS CENTRAL ALABAMA FROM WEST TO EAST AS ABUNDANT MOISTURE REMAINS IN PLACE ACROSS THE AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Oct 22, 11:23 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1123 PM CDT MON OCT 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
NUMEROUS TREES DOWN WITH SOME ON HOUSES ALONG COUNTY ROAD
16. POSSIBLE TORNADO.
&&
JRALocal storm report, Oct 22, 11:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT MON OCT 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN WITH SOME ON HOUSES
ALONG COUNTY ROAD 16. 15 HOUSES DAMAGED...3 TRAILERS
OVERTURNED...NUMEROUS DOWNED POWER LINES. POSSIBLE
TORNADO.
&&
JRALocal storm report, Oct 23, 12:58 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 AM CDT TUE OCT 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN WITH SOME ON HOUSES
ALONG COUNTY ROAD 16. 15 HOUSES DAMAGED...3 TRAILERS
OVERTURNED...NUMEROUS DOWNED POWER LINES. POSSIBLE
TORNADO.
1210 AM TSTM WND DMG BRENT 32.94N 87.18W
10/23/2007 BIBB AL EMERGENCY MNGR
NUMEROUS TREES DOWN AS WELL AS POWER LINES AROUND THE
BEAR CREEK ROAD AND COUNTY ROAD 5.
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
POWER POLES AND LINES DOWN AT THE 1600 BLOCK OF
WASHINGTON STREET IN DOWNTOWN SELMA.
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
TREE DOWN ON A HOUSE AT 11 ACKERS ALLEY IN DOWNTOWN
SELMA.
&&
JRAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 9:33 PM CDT | Tornado Warning | BMX | Marengo | 27 min |
| Oct 22, 9:59 PM CDT | Tornado Warning | BMX | Hale, Marengo, Perry | 31 min |
| Oct 22, 10:30 PM CDT | Tornado Warning | BMX | Marengo | 45 min |
| Oct 22, 10:44 PM CDT | Tornado Warning | BMX | Hale, Perry | 31 min |
| Oct 22, 11:16 PM CDT | Tornado Warning | BMX | Bibb, Hale, Perry | 29 min |
| Oct 22, 11:25 PM CDT | Tornado Warning | BMX | Dallas, Perry | 35 min |
| Oct 23, 12:00 AM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Perry | 45 min |
| Oct 23, 12:27 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 33 min |
| Oct 23, 12:44 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 31 min |
| Oct 23, 1:11 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore, Shelby, Talladega | 49 min |
| Oct 23, 1:25 AM CDT | Tornado Warning | BMX | Chilton, Coosa | 35 min |
| Oct 23, 1:33 AM CDT | Tornado Warning | BMX | St. Clair, Shelby | 27 min |
| Oct 23, 1:39 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 36 min |
| Oct 23, 1:54 AM CDT | Tornado Warning | BMX | Elmore | 36 min |
| Oct 23, 1:59 AM CDT | Tornado Warning | BMX | Talladega | 31 min |
| Oct 23, 2:06 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 39 min |
| Oct 23, 2:16 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 29 min |
| Oct 23, 2:27 AM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 20 min |
| Oct 23, 2:33 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 27 min |
| Oct 23, 2:35 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 25 min |
| Oct 23, 2:50 AM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 40 min |
| Oct 23, 1:47 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Lee, Macon, Russell | 28 min |
| Oct 23, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.